Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Los Angeles, CA
NWS Los Angeles, CA issued this severe thunderstorm warning at Feb 24, 2005, 3:51 PM PST for San Luis Obispo County, California. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2005, 3:51 PM PST (23:51 UTC)
- Expired
- Feb 24, 2005, 5:02 PM PST
- In force
- 71 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County San Luis Obispo County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 11.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KLOX 242356 SVRLOX CAC079-250100- /O.NEW.KLOX.SV.W.0013.050224T2351Z-050225T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OXNARD CA 355 PM PST THU FEB 24 2005 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THE LOS PADRES NATIONAL FOREST IN EXTREME SOUTHERN SAN LUIS OBISPO COUNTY * UNTIL 500 PM PST * AT 350 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED ACROSS THE LOS PADRES NATIONAL FOREST IN EXTREME SOUTHERN SAN LUIS OBISPO COUNTY...NEAR HIGHWAY 166. THIS STORM WAS NEARLY STATIONARY. IN ADDITION TO THE HAIL THREAT...THIS STORM WILL LIKELY PRODUCE GUSTY WINDS AND HEAVY RAINFALL...CAPABLE OF PRODUCING LOCAL FLOODING OF ROADWAYS AND SMALL STREAMS. * THIS SEVERE THUNDERSTORM WILL REMAIN NEARLY STATIONAY OVER THE LOS PADRES NATIONAL FOREST IN EXTREME SOUTHERN SAN LUIS OBISPO COUNTY...NEAR HIGHWAY 166. LAT...LON 3503 12022 3515 12003 3522 12007 3519 12028 $$ GOMBERG
2 follow-up statements
000 WWUS56 KLOX 250023 SVSLOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 425 PM PST THU FEB 24 2005 CAC079-250100- /O.CON.KLOX.SV.W.0013.000000T0000Z-050225T0100Z/ SAN LUIS OBISPO CA- 425 PM PST THU FEB 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM PST FOR THE LOS PADRES NATIONAL FOREST IN EXTREME SOUTHERN SAN LUIS OBISPO COUNTY... AT 420 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED IN THE LOS PADRES NATIONAL FOREST IN EXTREME SOUTHERN SAN LUIS OBISPO COUNTY...NEAR HIGHWAY 166. THIS STORM COMPLEX WAS DRIFTING SLOWLY TO THE NORTHEAST AT AROUND 5 MPH. IN ADDITION TO THE HAIL THREAT...THIS STORM COULD ALSO PRODUCE GUSTY WINDS AND HEAVY RAINFALL...CAPABLE OF LOCAL FLOODING OF ROADWAYS AND SMALL STREAMS. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3503 12022 3515 12003 3522 12007 3519 12028 $$ GOMBERG
000 WWUS56 KLOX 250102 SVSLOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 500 PM PST THU FEB 24 2005 CAC079-250110- /O.EXP.KLOX.SV.W.0013.000000T0000Z-050225T0110Z/ SAN LUIS OBISPO CA- 500 PM PST THU FEB 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR THE LOS PADRES NATIONAL FOREST IN EXTREME SOUTHERN SAN LUIS OBISPO COUNTY HAS EXPIRED... AT 455 PM...DOPPLER RADAR INDICATED THE THUNDERSTORM HAD WEAKENED OVER SOUTHERN SAN LUIS OBISPO COUNTY...AND NO LONGER POSES AN IMMEDIATE SEVERE WEATHER THREAT TO THE COUNTY. HOWEVER...ADDITIONAL THUNDERSTORM ACTIVITY WILL BE POSSIBLE THROUGH THE EARLY EVENING HOURS. LAT...LON 3503 12022 3515 12003 3522 12007 3519 12028 $$ GOMBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 1:40 PM PST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 24, 1:40 PM PST, 2 hours 11 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 140 PM PST THU FEB 24 2005 .SHORT TERM...UPPER LOW CENTERED NEAR THE LOWER COLORADO RIVER IS NEARLY STATIONARY. MOISTURE WRAPPING AROUND THE LOW FROM THE NORTHEAST COMBINED WITH LINGERING INSTABILITY IS CAUSING SOME CONVECTION TO DEVELOP THIS AFTERNOON. COASTAL AREAS SHOULD REMAIN DRY, BUT INTERIOR AREAS MAY GET A BRIEF SHOWER OR THUNDERSTORM, ESPECIALLY THE MOUNTAINS. THERE MAY BE AN ISOLATED SEVERE STORM WITH LARGE HAIL AS CAPE VALUES ARE CLOSE TO 800 LATER THIS AFTERNOON. NOT MUCH CHANGE IN OVERALL WEATHER CONDITIONS FRIDAY. THE UPPER LOW MOVES VERY LITTLE AND WE STILL HAVE SOME LINGERING MOISTURE AND INSTABILITY SO WILL LEAVE IN LOW TSTORM POPS AGAIN FOR THE AFTERNOON. AFTERNOON TEMPS AND SKY COVER ALL EXPECTED TO BE ABOUT THE SAME AS TODAY. BY SATURDAY THE UPPER LOW SHOULD BE FAR ENOUGH TO OUR EAST TO GO WITH A DRY FORECAST. OVERALL, LITTLE CHANGE ELSEWHERE, THOUGH A SLIGHT INCREASE IN ONSHORE FLOW MAY LEAD TO SLIGHT COOLING ALONG THE COAST. .LONG TERM...LAST TWO GFS RUNS REALLY HAVE SCALED BACK ON THE AMOUNT OF ENERGY MOVING INTO THE SOUTHERN STREAM OF THE SPLIT FLOW ACROSS THE WEST COAST. THE NAM SEEMS TO STILL BE LEANING TOWARDS A BETTER CHANCE OF RAIN AND THE CANADIAN DOES AS WELL. BUT CONFIDENCE REMAINS VERY LOW. EITHER WAY, WHATEVER COMES THROUGH THE AREA NEXT WEEK WILL BE WEAK AND SHOULDNT POSE MUCH OF A THREAT. HAVE DECIDED TO JUST LOWER POPS MONDAY AND TUESDAY RATHER THAN REMOVE THEM ALTOGETHER SINCE THE NAM AND CANADIAN ARE A LITTLE STRONGER THAN THE GFS. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && WOFFORD
Hazardous weather outlook, Feb 24, 6:30 AM PST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 630 AM PST THU FEB 24 2005 CAZ034>041-044>047-051>054-059-087-088-251400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PST THU FEB 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SWEET
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:08 PM PST | Severe Thunderstorm Warning | LOX | San Luis Obispo | 70 min |
| Feb 24, 3:30 PM PST | Severe Thunderstorm Warning | LOX | Santa Barbara | 60 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.